Alert archive / Maryland / Tornado Warnings in 2005

Tornado Warning 2, NWS Baltimore/Washington

July 7, 2005Baltimore County, Maryland

NWS Baltimore/Washington issued this tornado warning at Jul 7, 2005, 4:29 PM EDT for Baltimore County, Maryland. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2005, 4:29 PM EDT (20:29 UTC)
Expired
Jul 7, 2005, 4:49 PM EDT
In force
20 min
Issued by
NWS Baltimore/Washington
Area
Counties, with a storm outline in the text

County Baltimore County, MD

The radar

The Sterling radar (KLWX), 96 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2005-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2005-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
383 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KLWX 072030
TORLWX
MDC005-072100-
/O.NEW.KLWX.TO.W.0002.050707T2029Z-050707T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
429 PM EDT THU JUL 7 2005

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  BALTIMORE COUNTY IN NORTHERN MARYLAND

* UNTIL 500 PM EDT

* AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER INDICATED A
  DEVELOPING TORNADO OVER COCKEYSVILLE...MOVING EAST AT 5 MPH.
  THIS STORM HAS A HISTORY OF DOWNING TREES NORTH OF COCKEYSVILLE.

* LOCATIONS IMPACTED INCLUDE...
  COCKEYSVILLE...
  HUNT VALLEY...

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 3953 7656 3952 7668 3947 7669 3945 7655

$$
MANNING
1 follow-up statement
000 
WWUS51 KLWX 072049
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
449 PM EDT THU JUL 7 2005

MDC005-072059-
/O.CAN.KLWX.TO.W.0002.000000T0000Z-050707T2100Z/
BALTIMORE MD-
449 PM EDT THU JUL 7 2005

...THE TORNADO WARNING FOR BALTIMORE COUNTY IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER SEVERE...THEREFORE THE
TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3953 7656 3952 7668 3947 7669 3945 7655

$$
STRONG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jul 7, 3:20 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 7, 3:20 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
320 PM EDT THU JUL 7 2005

.SHORT TERM (TNGT/FRI)...

NOT MUCH CHG TO MY THINKING FM THE ERLR DSCN. BLV HVIEST PCPN WL BE
ALONG THE ERN SLOPES OF THE MTNS BTWN 06 AND 12Z. IN ADDITION TO THE
REMNANTS OF CINDY THE OTHER REASON FOR CONCERN IS THE LOW LVL ERLY
FLOW WHICH WOULD ENHANCE PCPN PROCESSES. A FLSH FLD WTCH IS UP FOR
THE ENTIRE CWA...BUT I DONT THINK ALL AREAS IN THE CWA HV AN EQUAL
THREAT. HIGHEST IS ERN MTN SLOPES PLUS AM ALSO CONCERNED ABT URBAN
AREAS..WHILE LWR SRN MD HAS THE LOWEST THREAT.

WE SPOKE W/ SPC ABT 1/2 HR AGO. AT THIS TIME THERE ARE TWO SVR
WATCHES OUT TO OUR S. THEY ARE NOT XPCTG TO ISSUE ANYTHING IN OUR
CWA IN THE NEXT FEW HRS. RW THAT ARE APPEARING AT THIS TIME ARE
FORMING IN THE NRN PART OF THE CWA BASED ON THAT IS THE ONLY AREA W/
A DIFFERENCE IN INSOLATION..FURTHER S IN OUR CWA IS ENTIRELY OVC.
EVE SHIFT WL HV TO SEE HOW THINGS PROGRESS IN THE NEXT FEW HRS.

AM EXITING THE BULK OF THE PCPN OUT OF THE NERN CORNER OF MD DURG
MRNG HRS FRI. DEPENDING ON HOW THE PCPN OCCURS TNGT WELL HV TO SEE
WHAT THE LIKELIHOOD OF RVR FLDG IS FRI/SAT.

WOODY

&&

.LONG TERM (FRIDAY NIGHT THROUGH NEXT THURSDAY)...

FRIDAY NIGHT THE LOW PRES WILL BE MOVING WELL TO THE NE OF THE CWFA.
BROAD TROUGHING IN THE MID LVLS BEHIND THE LOW PRES WHILE RIDGING
BUILDS IN AT THE SFC. THINK WE ARE SAFE TO REMOVE CHANCES OF PRECIP
FRI NGT THROUGH THE WEEKEND IN THIS PATTERN...HWVR SHOULD BE A
CONSIDERABLE AMOUNT OF CLOUD COVER DUE TO RESIDUAL LOW LVL MOISTURE.

LARGE SCALE MID LVL RIDGE MOVES FROM THE MS VLY ON SAT TOWARD THE
EAST COAST ON SUN. THIS SHOULD HELP STEER A BIT OF THE MOISTURE FROM
THE REMNANTS OF HURRICANE DENNIS BACK TOWARD THE MID ATLC REGION
EARLY NEXT WEEK. THUS WE HAVE KEPT THE FCST DRY UNTIL LATE
TUESDAY...AS LARGE SCALE RIDGE BREAKS DOWN AND SOME PVA WORKS INTO
THE AREA. WILL CONTINUE THE CHANCES FOR TSRA/SHWR THROUGH THURSDAY.
MEANWHILE TEMPS ARE EXPECTED TO MODERATE FROM THE LOWER 90S OVER THE
WEEKEND BACK INTO THE 80S WITH SLIGHTLY DECREASING MID LVL HGTS. FOR
NOW LATEST HPC GUIDANCE IS NOT LATCHING ONTO THE LATEST GFS SLTN
WHICH SWINGS THE REMNANTS OF DENNIS BACK TOWARDS US BUT WILL NEED TO
KEEP AN EYE ON THIS PATTERN.

JB

&&

.AVIATION...LOW CIGS/VBSY OVRNGT IN A LENGTHY PD OF MDT RA.

&&

.MARINE...SCA WL BE UP ON THE WATERS BEGINNING AT MDNGT. WE WL HV TO
KEEP OUR EYES ON TRW WHICH COULD BRING DOWN HIGHER WINDS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH FOR DCZ001 FROM THIS EVENING TO 4 PM
FRIDAY.
MD...FLASH FLOOD WATCH FOR MDZ002>007-009>011-013-014-016>018 FROM
THIS EVENING TO 4 PM FRIDAY.
VA...FLASH FLOOD WATCH FOR VAZ021-025>031-036>042-050>057 THIS
EVENING TO 4 PM FRIDAY.
WV...FLASH FLOOD WATCH FOR WVZ048>055 FROM THIS EVENING TO 4 PM
FRIDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ530>537 FROM MIDNIGHT TO 6 PM
FRIDAY.
&&
Hazardous weather outlook, Jul 7, 11:25 AM EDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1125 AM EDT THU JUL 7 2005

ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-
025>031-036>042-050>057-WVZ048>055-081000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
1125 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE REMNANTS OF TROPICAL STORM CINDY WILL MOVE ACROSS THE REGION
LATER THIS AFTERNOON AND TONIGHT. THIS WILL BRING SIGNIFICANT
RAINFALL TO THE REGION.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY.
THE RAIN WILL BECOME WIDESPREAD AND HEAVIER AFTER 5 PM AND CONTINUE
AT TIMES OVERNIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS
EVENING THROUGH FRIDAY AFTERNOON. TOTAL RAINFALL OF 3 TO 5 INCHES
WILL BE POSSIBLE WITH HIGHER AMOUNTS POSSIBLE IN THE HIGHER TERRAIN
OF THE APPALACHIAN MOUNTAINS.

THERE WILL ALSO BE A RISK OF ISOLATED TORNADOES...THIS EVENING AND
OVERNIGHT...AS THE REMNANT CIRCULATION MOVES ACROSS THE REGION. THE
TORNADO THREAT AREA LOOKS TO BE FROM CHARLOTTESVILLE NORTHEAST TO
THE DISTRICT OF COLUMBIA AND BALTIMORE...AND POINTS FURTHER EAST TO
THE CHESAPEAKE BAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT ON FRIDAY FOR THE TIDAL POTOMAC
RIVER AND THE CHESAPEAKE BAY.

THE POTENTIAL WILL EXIST FOR RIVER FLOODING TO CONTINUE FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

JB

In the hours before

Special weather statement, Jul 7, 11:30 AM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1130 AM EDT THU JUL 7 2005

DCZ001-MDZ006-007-009>011-013-014-016>018-VAZ036>041-050>057-
072000-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
INCLUDING THE CITIES OF...WASHINGTON...GAITHERSBURG...COLUMBIA...
BALTIMORE...ANNAPOLIS...WALDORF...ST MARYS CITY...
CHARLOTTESVILLE...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG
1130 AM EDT THU JUL 7 2005

...THREAT FOR HEAVY RAINFALL AND ISOLATED SEVERE THUNDERSTORMS
HEADS TOWARD THE REGION...

THE REMNANTS OF TROPICAL STORM CINDY WILL MOVE ACROSS THE REGION
LATER TODAY AND TONIGHT. THIS WILL BRING SIGNIFICANT RAINFALL TO
THE REGION.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY. THE
RAIN WILL BECOME WIDESPREAD AND HEAVY AT TIMES AFTER 5 PM AND
CONTINUE OVERNIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FROM
MIDNIGHT THROUGH FRIDAY AFTERNOON. TOTAL RAINFALL OF 3 TO 5 INCHES
WILL BE POSSIBLE. THIS AMOUNT OF RAINFALL COULD CAUSE FLOODING OF
RIVER SYSTEMS AND FLASH FLOODING OF LOCALIZED AREAS.

THERE WILL ALSO BE A RISK OF ISOLATED TORNADOES...THIS EVENING AND
OVERNIGHT...AS THE REMNANT CIRCULATION MOVES ACROSS THE REGION. THE
TORNADO THREAT AREA IS FROM CHARLOTTESVILLE NORTHEAST TO THE
DISTRICT OF COLUMBIA AND BALTIMORE...AND POINTS FURTHER EAST TO THE
CHESAPEAKE BAY. THE THREAT FOR TORNADOES SHOULD BE FROM ABOUT 5 PM
AND CONTINUING OVERNIGHT.

MDZ002>005-VAZ021-025>031-042-WVZ048>055-071945-
ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-HIGHLAND-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-LOUDOUN-
GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
INCLUDING THE CITIES OF...CUMBERLAND...HAGERSTOWN...FREDERICK...
WESTMINSTER...STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...
FRONT ROYAL...LEESBURG...BAYARD...PETERSBURG...KEYSER...
MARTINSBURG...CHARLES TOWN
1130 AM EDT THU JUL 7 2005

...THREAT FOR HEAVY RAINFALL HEADS TOWARD THE REGION...

THE REMNANTS OF TROPICAL STORM CINDY WILL MOVE ACROSS THE REGION
THIS AFTERNOON AND TONIGHT. THIS WILL BRING SIGNIFICANT RAINFALL TO
THE REGION.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THIS
AFTERNOON. THE RAIN WILL BECOME WIDESPREAD AND HEAVY AT TIMES AFTER
5 PM AND CONTINUE OVERNIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THIS EVENING THROUGH FRIDAY AFTERNOON. TOTAL RAINFALL OF 3 TO 5
INCHES WILL BE POSSIBLE WITH HIGHER AMOUNTS IN THE HIGHER TERRAIN.
THIS AMOUNT OF RAINFALL WILL BE CAPABLE OF PRODUCING FLOODING OF
RIVER SYSTEMS AND FLASH FLOODING OF LOCALIZED AREAS.

WIND GUSTS UP TO 30 MPH WILL ALSO BE POSSIBLE ON THE HIGHEST
PEAKS OF THE APPALACHIAN MOUNTAINS. A FEW THUNDERSTORMS
WILL BE POSSIBLE TODAY AND TONIGHT BUT THEY ARE NOT EXPECTED TO
BE SEVERE.

JB
Special weather statement, Jul 7, 3:18 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
318 PM EDT THU JUL 7 2005

MDZ006-072000-
NORTHERN BALTIMORE MD-
318 PM EDT THU JUL 7 2005

...HEAVY RAIN IN NORTHERN BALTIMORE COUNTY...

AT 315 PM...A NEARLY STATIONARY THUNDERSTORM WAS OVER NORTHERN
BALTIMORE COUNTY BETWEEN BUTLER... UPPERCO... AND BORING. ONE TO TWO
INCHES OF RAIN HAS LIKELY FALLEN IN THAT AREA. BE AWARE OF ANY
RISING CREEKS AND STREAMS. ALSO BE CAUTIOUS DRIVING IN THIS AREA AS
WATER MAY BE MOVING ACROSS LOW AREAS IN THE ROADWAY. NEVER DRIVE
ACROSS AREAS WHERE WATER COVERS THE ROAD.

STRONG
Special weather statement, Jul 7, 4:10 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
410 PM EDT THU JUL 7 2005

DCZ001-MDZ005>007-009>011-013-014-016>018-VAZ025-036>042-050>057-
080030-
DISTRICT OF COLUMBIA-CARROLL-NORTHERN BALTIMORE-HARFORD-
MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-
CHARLES-ST. MARYS-CALVERT-AUGUSTA-NELSON-ALBEMARLE-GREENE-MADISON-
RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
INCLUDING THE CITIES OF...WASHINGTON...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...STAUNTON...WAYNESBORO...CHARLOTTESVILLE...
LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG
410 PM EDT THU JUL 7 2005

...THREAT FOR ISOLATED TORNADOES THIS EVENING...

THE REMNANTS OF TROPICAL STORM CINDY WILL MOVE INTO SOUTHERN
VIRGINIA EARLY THIS EVENING. JUST TO THE EAST OF THE TRACK OF THE
CIRCULATION...THERE IS A HEIGHTENED THREAT FOR TORNADOES. THE
MAIN TORNADO THREAT AREA IS FROM CHARLOTTESVILLE...NORTHEAST TO
THE DISTRICT OF COLUMBIA AND BALTIMORE...AND POINTS FURTHER EAST
TO THE CHESAPEAKE BAY.

IN ADDITION...A FLASH FLOOD WATCH CONTINUES IN EFFECT FOR HEAVY
RAINFALL ASSOCIATED WITH THIS LARGE STORM SYSTEM.

BE READY TO TAKE ACTION IN CASE A TORNADO WARNING OR FLASH FLOOD
WARNING IS ISSUED FOR YOUR LOCATION.

JB
Special weather statement, Jul 7, 4:17 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
417 PM EDT THU JUL 7 2005

MDZ002>004-VAZ021-026>031-WVZ048>055-080100-
ALLEGANY-WASHINGTON-FREDERICK MD-HIGHLAND-ROCKINGHAM-SHENANDOAH-
FREDERICK VA-PAGE-WARREN-CLARKE-GRANT-MINERAL-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-PENDLETON-HARDY-
INCLUDING THE CITIES OF...CUMBERLAND...HAGERSTOWN...FREDERICK...
HARRISONBURG...WINCHESTER...FRONT ROYAL...BAYARD...PETERSBURG...
KEYSER...MARTINSBURG...CHARLES TOWN
417 PM EDT THU JUL 7 2005

...THREAT FOR WIDESPREAD HEAVY RAINFALL MOVING INTO THE AREA THIS
EVENING...

THE REMNANTS OF TROPICAL STORM CINDY WILL MOVE INTO SOUTHERN
VIRGINIA THIS EVENING. ALONG AND JUST TO THE WEST OF THE STORM
TRACK THERE IS LIKELY TO BE A SWATH OF HEAVY RAINFALL DEVELOP
BETWEEN 5 AND 7 PM EDT. TOTAL RAINFALL OF 3 TO 5 INCHES MAY OCCUR
THROUGH FRIDAY MORNING. TOTALS IN EXCESS OF 5 INCHES WILL BE
POSSIBLE ALONG THE HIGH RIDGES.

WIND GUSTS UP TO 30 MPH WILL ALSO BE POSSIBLE ON THE HIGHEST
PEAKS OF THE APPALACHIAN MOUNTAINS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV ON THE
INTERNET...AND LOCAL MEDIA OUTLETS FOR THE LATEST UPDATES AND
INFORMATION ON THIS POTENTIALLY LIFE-THREATENING SITUATION.

JB

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:33 PM EDTFlash Flood WarningLWXBaltimore117 min
Jul 7, 3:53 PM EDTTornado WarningLWXBaltimore37 min

Nearby

Tornado Warnings in Maryland, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.